ITP Support Association
2,981 members1,501 posts

Symptoms

Hi all had appointment with my consultant today asked if my aching joints, tiredness, insomnia was at all connected to having itp he seems to think not! Also says the romiplostin isn't a cause either. Any ideas or ideas for me to help with theses symptoms? Thanks

11 Replies
oldestnewest

Hello I have the same symptoms , but I see two Heamaloists the older one says no not connected but the younger one says 100% down to ITP . My younger consultant is also very much into research into ITP and how best to manage it. I am the only person at my hospital with ITP that is long term (4 Years ) and apart from my old consultant who dismisses everything I say , I feel well taken care of. My younger consultant has researched some foods that have helped , I will look for my list and see if I can upload it

2 likes
Reply

Thank you that would be great. My hematologist is a little older too maybe there's something in the age !! Look forward to hearing from you.

1 like
Reply

Please find that list.

Thanks

Reply

My haemotologist doesn't think my extensive bruising is caused by ITP and thinks many of my difficulties, that I am sure are ITP related, are not. I have developed hearing loss and the ENT doc says that it could be ITP related. Good thing we've got this website to learn from!

Reply

Hi there it seems that your doctor, is not aware of the problems ITP causes. Of cause you will have bruises as a result of these illness, as your blood dose not clot, if you knock yourself, even slightly! I am always covered in bruises..My platelet count is between 3 and 5. It is now a fact that chronic fatigue is a part of this illness. I have had ITP for 30 years . When I first had ITP. I was always told that it was not related ! But so many people suffer from fatigue and bruising and depression due to tiredness. It now is a fact!

Reply

ITP seems to be a much misunderstood condition by doctors, even the specialists. Thanks for your reply, my heart is with you.

Frankie

Reply

Your doctor is correct, Nplate doesn’t cause aching joints, insomnia and fatigue; in my case very low platelet cause fatigue, increased irritability, bruising and depression. Several members have complained of insomnia when on high dose steroids but not aching joints. I’ve been on Nplate since 2010, my aching joints are related to arthritis.

What is your Nplate dose, how often do you receive injections and blood draws, what’s your platelet count range, when were you diagnosed. How are you coping with the fatigue, are you able to work? Sorry for all the questions, take care:) Georgia

Reply

Thanks for response. I give blood every other wk inject every wk, count ranges from 50 to 80 I've had blood problems for many yrs but diagnosed itp 4 yrs ago. I don't cope very well fall asleep all the time after my working day so yes I do work. Have to just get on but it's hard. Steph x

Reply

Hi Steph, just reviewed the literature and I was wrong; it seems that 5% of people on Nplate do complain of: insomnia, pain in extremities, shoulder pain, dizziness, indigestion and the most common headaches. It would seem that your doctor and I were both wrong:( Georgia

1 like
Reply

I think tiredness can be ITP, sleep was for many years my BEST medication.

I didn’t have achey joints originally with ITP, but I did when I started suffering with other auto immune disorders.

Magnesium is supposed to be good for sleep, I’ve never been much for vitamins making you significantly better, but since I’ve started taking multi vita with magnesium I’ve slept better.

Reply

Yes I think so too. I take calcium/magnisium i think its helped a bit. Do any of you suffer with upset stomachs & sickness if going around you can bet I'll pick it up wipes me out. Thanks

Reply

You may also like...